Alert archive / Colorado / Red Flag Warnings in 2018
Red Flag Warning 41, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Sep 28, 2018, 10:32 AM MDT for 10 counties in Colorado. It took effect at Sep 29, 2018, 10:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2018, 10:32 AM MDT (16:32 UTC)
- In effect from
- Sep 29, 2018, 10:00 AM MDT
- Expired
- Sep 29, 2018, 7:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 4.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
348 WWUS85 KBOU 281632 AAA RFWBOU URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service Denver/Boulder CO 1032 AM MDT Fri Sep 28 2018 ...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SATURDAY SATURDAY AFTERNOON FOR HIGHER ELEVATIONS IN NORTH CENTRAL COLORADO... .A swift westerly flow aloft and gusty west-southwest surface winds will combine with unseasonably warm temperatures, low relative humidity and ample sunshine to produce critical fire behavior conditions in the mountains, Front Range foothills and high mountain valleys in north central Colorado Saturday afternoon. The Ryan and Silver Creek wildfires may be particularly impacted by these critical fireweather conditions. These conditions are expected to improve Saturday evening with higher humidities and lighter wind speeds. COZ211-213-214-290045- /O.UPG.KBOU.FW.A.0021.180929T1800Z-180930T0000Z/ /O.NEW.KBOU.FW.W.0041.180929T1800Z-180930T0000Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 1032 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR HIGH MOUNTAIN VALLEYS IN NORTH CENTRAL COLORADO...... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 6 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 211...213 and 214. * Winds...West 15 to 20 mph with gusts up to 35 mph. * Timing...Saturday from 1200 to 1800 MDT. * Relative Humidity...As low as 10 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires may also start and spread rapidly should these critical fireweather conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-217-218-290045- /O.UPG.KBOU.FW.A.0021.180929T1800Z-180930T0000Z/ /O.NEW.KBOU.FW.W.0041.180929T1800Z-180930T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 1032 AM MDT Fri Sep 28 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOUNTAIN RANGES AND NORTHERN FRONT RANGE FOOTHILLS IN NORTH CENTRAL COLORADO... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 6 PM MDT Saturday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 215...217 and 218. * Winds...West 10 to 20 mph with gusts to around 35 mph. * Timing...Saturday from 1200 to 1800 MDT. * Relative Humidity...As low as 10 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires may also start and spread rapidly should these critical fireweather conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Baker
4 follow-up statements
556 WWUS85 KBOU 290048 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 648 PM MDT Fri Sep 28 2018 ...CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY SATURDAY SATURDAY AFTERNOON FOR HIGHER ELEVATIONS IN NORTH CENTRAL COLORADO... .A swift westerly flow aloft and gusty west-southwest surface winds will combine with unseasonably warm temperatures, low relative humidity and ample sunshine to produce critical fire behavior conditions in the mountains, Front Range Foothills and high mountain valleys in north central Colorado Saturday afternoon. The Ryan and Silver Creek wildfires may be particularly impacted by these critical fire weather conditions. These conditions are expected to improve Saturday evening with a slow improvement in humidity and decrease in winds. COZ211-213-214-291200- /O.CON.KBOU.FW.W.0041.180929T1800Z-180930T0000Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 648 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR HIGH MOUNTAIN VALLEYS IN NORTH CENTRAL COLORADO... * Affected Area...Fire Weather Zones 211...213 and 214. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Timing...Saturday from 1200 to 1800 MDT. * Relative Humidity...As low as 10 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires may also start and spread rapidly should these critical fire weather conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ215-217-218-291200- /O.CON.KBOU.FW.W.0041.180929T1800Z-180930T0000Z/ Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 648 PM MDT Fri Sep 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS OF COLORADO... * Affected Area...Fire Weather Zones 215...217 and 218. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Timing...Saturday from 1200 to 1800 MDT. * Relative Humidity...As low as 12 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires may also start and spread rapidly should these critical fire weather conditions develop. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
512 WWUS85 KBOU 291043 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 443 AM MDT Sat Sep 29 2018 ...RED FLAG WARNING FOR THE NORTHERN COLORADO MOUNTAINS TODAY... .A warm and very dry airmass will combine with strong westerly winds to bring very high to extreme fire danger across the northern Colorado mountains today. The winds and low humidities will develop in some areas this morning and become widespread by early afternoon. The Ryan and Silver Creek wildfires will be impacted by these conditions. There will be a slow improvement in humidity this evening, with winds decreasing in the valleys, but it will remain windy over the ridges overnight tonight. COZ212-216-292100- /O.EXB.KBOU.FW.W.0041.180929T1600Z-180930T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- 443 AM MDT Sat Sep 29 2018 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 212 AND 216...THE MOUNTAINS FROM BERTHOUD PASS SOUTH TO SUMMIT COUNTY AND THE SOUTHERN FRONT RANGE FOOTHILLS... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 10 AM this morning to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 212 and 216. * Winds...West 15 to 25 mph with gusts up to 45 mph. * Timing...Today from 1000 to 1900 MDT. Strong winds and low humidities will develop over the higher ridges and east slopes this morning, then spread into the valleys and lower foothills by early afternoon. * Relative Humidity...As low as 11 percent. * Impacts...Fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. $$ COZ211-213>215-217-218-292100- /O.EXT.KBOU.FW.W.0041.180929T1600Z-180930T0100Z/ Jackson County Below 9000 Feet- Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 443 AM MDT Sat Sep 29 2018 ...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS OF COLORADO... * Affected Area...Fire Weather Zones 211...213...214...215... 217 and 218. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Timing...Today from 1000 to 1900 MDT. Strong winds and low humidities will become widespread by midday. * Relative Humidity...As low as 12 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Gimmestad
558 WWUS85 KBOU 292035 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 235 PM MDT Sat Sep 29 2018 ...RED FLAG WARNING FOR THE NORTHERN COLORADO MOUNTAINS TODAY... .Warm temperatures, very dry conditions, and strong westerly winds will continue to bring very high to extreme fire danger across the northern Colorado mountains and foothills through early evening. The Ryan and Silver Creek wildfires will be impacted by these conditions. There will be a slow improvement in humidity this evening, with winds decreasing in the valleys, but it will remain windy over the ridges overnight tonight. COZ211>218-300100- /O.CON.KBOU.FW.W.0041.000000T0000Z-180930T0100Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 235 PM MDT Sat Sep 29 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS OF COLORADO... * Affected Area...Fire Weather Zones 211...212...213...214... 215...216...217 and 218. * Winds...West 15 to 25 mph with gusts up to 40 mph. * Timing...until 700 PM MDT. * Relative Humidity...As low as 8 percent. * Impacts...Any existing fires including the Ryan Fire and Silver Creek Fire will be prone to rapid growth and dangerous fire behavior. New fires will start easily and spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
829 WWUS85 KBOU 300058 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 658 PM MDT Sat Sep 29 2018 COZ211>218-300200- /O.EXP.KBOU.FW.W.0041.000000T0000Z-180930T0100Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 658 PM MDT Sat Sep 29 2018 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE MOUNTAINS, HIGH VALLEYS, AND FRONT RANGE FOOTHILLS... Winds are decreasing this evening and there has been a slow improvement to humidity. However, there will only be moderate humidity recovery at best overnight. Another breezy to windy day can be expected on Sunday. Humidity levels should improve slightly and hold just above critical thresholds. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 28, 10:23 AM MDT, 9 minutes earlier.
Area forecast discussion, Sep 28, 10:23 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1023 AM MDT Fri Sep 28 2018 .UPDATE... Issued at 1023 AM MDT Fri Sep 28 2018 Lowered temperatures for most of eastern Colorado for today. Current readings are in the lower to mid 40s with 30s in the foothills and near the Wyoming border. Cloud cover and easterly winds ushering in cooler air helping to offset any radiational warming will make it difficult for temperatures to warm. Downslope winds will push out the colder air Saturday. Temperatures may be 40 degrees warmer tomorrow in some locations. The stronger winds will increase the fire danger over the higher terrain. Will upgrade the Fire Weather Watch to a Red Flag Warning soon. && .SHORT TERM...(Today and tonight) Issued at 430 AM MDT Fri Sep 28 2018 The expected surface cold front is marching across northeast Colorado this morning with low clouds advancing toward the Denver area and Front Range foothills. Northeast Colorado should be completely covered by stratus by sunrise. Temperatures have fallen into the upper 30s and lower 40s over the past couple hours, with the cool temperatures lasting this evening. High temperatures are expected to only be in the lower to mid 50s. Model soundings and cross sections show that the cold air moving in this morning will only be 1500-2000 feet thick, with dry air above that. This should be too shallow to produce any light precipitation, except for the extreme northeast corner of the state. For all the drastic cooling on the plains, the limited depth of the intruding airmass will allow the mountains to be little changed from the past several days. Skies over the mountains will be sunny with temperatures climbing back into the 60s and lower 70s. Winds aloft will be generally light and westerly with weak surface pressure gradients over the mountains and western slope resulting in light winds. Tonight, an upper level ridge will build over Utah and western Colorado, setting the stage for warm air to move into the state from the desert southwest later tonight and through Saturday, bringing an to today cold snap. .LONG TERM...(Saturday through Thursday) Issued at 430 AM MDT Fri Sep 28 2018 Models have upper ridging over the CWA on Saturday with jet level zonal flow overhead. The flow aloft becomes more southwesterly overnight and into Sunday. The QG Omega fields show very weak upward vertical velocity for all the CWA Saturday through Sunday night. The low level pressure and wind fields have downsloping low level winds on Saturday. Then a cold front moves down Saturday night with some upslope flow behind it Sunday morning. There are southeasterlies in place Sunday afternoon and evening, with normal drainage patterns, but weak, Sunday overnight. It is dry Saturday through Sunday, with just some upper level cloudiness around. Precipitable water values are generally in the 0.25 to 0.50 inch range Saturday and Saturday night. Moisture increases a bit later Sunday and Sunday night with precipitable water values in the 0.50 to 0.75 inch range by 12Z Monday morning. There is very little CAPE progged for the CWA, just a tad in the mountains and far east late afternoon/early evening on Sunday. The QPF fields show a tad of measurable rainfall over the far northeast corner Sunday morning. I inherited some minor pops and will let them ride. For temperatures, Saturday's highs warm up some 12-18 C over the plains and foothills from today's highs. Sunday's readings drop about 4-8 C from Saturday's. The far northeast corner looks to be the coolest area. For the later days, Monday through Thursday, there is southwesterly flow aloft for the CWA Monday into Thursday in advance of an upper trough. The ECMWF brings the weakening trough across Colorado Thursday night into Friday. The GFS does not. Moisture increases much of the period, especially by Thursday with the trough. The QPF fields show the best amounts of measurable precipitation over the mountains. The plains don't get a lot of rainfall. Temperatures figure to be a bit above seasonal normals through the period. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1023 AM MDT Fri Sep 28 2018 Low clouds with ceilings 2000 to 3000 will persist from much of this afternoon. Eventually ceilings will lift and clouds will scattered, but this will be late today, around 00Z. Ceilings to the east of Denver are less than 600 feet. Latest radar is showing an easterly push coming into the Denver area, so there is still a chance for ceilings under 1000 feet. If this were occur, it should happen before 18Z. && .FIRE WEATHER... Issued at 430 AM MDT Fri Sep 28 2018 Fairly strong southwesterly winds are expected in the mountains, foothills and high valleys Saturday afternoon. Gusts up to 35 mph are possible. Relative humidities could be as low as 10 percent as well. As a result, will keep the Fire Weather Watch going for that time. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning Saturday afternoon for COZ211-213>215-217-218. && UPDATE...Meier SHORT TERM...Dankers LONG TERM...RJK AVIATION...Meier FIRE WEATHER...RJK
Hazardous weather outlook, Sep 28, 4:52 AM MDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 452 AM MDT Fri Sep 28 2018 COZ030>051-291100- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 452 AM MDT Fri Sep 28 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. Cloudy skies and cooler temperatures will prevail across the plains through this afternoon. Areas of drizzle may develop over the northeast corner of the state. Mountain areas will remain under a warm airmass with sunny skies, mild temperatures and low humidities. Winds will generally be light, so no dangerous fire weather conditions are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday is expected to be dry with above normal temperatures for all the forecast area. This along with fairly strong and gusty winds could cause high to extreme fire danger in the mountains, high valleys and foothills Saturday afternoon. Dry weather is expected for all the forecast area into Monday. Increasing moisture will bring a chance of showers and thunderstorms to the mountains and foothills Monday through Thursday, with lesser chances out on the plains. Temperatures will be slightly above seasonal normals Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.